Alert archive / Georgia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 133, NWS Tallahassee, FL

June 23, 2011Berrien County, Lanier County, Lowndes County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 23, 2011, 5:14 PM EDT for Berrien County, Lanier County, Lowndes County, Georgia. It was in force for 46 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 23, 2011, 5:14 PM EDT (21:14 UTC)
Expired
Jun 23, 2011, 6:00 PM EDT
In force
46 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

Counties Berrien County, GA, Lanier County, GA, Lowndes County, GA

What was reported inside it

TimeReportWhereRemark
Jun 23, 5:19 PM EDTTSTM WND DMG2 N Ray City, GASEVERAL TREES REPORTED DOWN IN AND NORTH OF RAY CITY. TIME ESTIMATED BY RADAR.
Jun 23, 5:20 PM EDTTSTM WND DMGLakeland, GASEVERAL TREES REPORTED DOWN ACROSS LANIER COUNTY. TIME ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.2 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2011-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2275 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2011-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -74 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2275 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
664 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-74 m²/s²
0-3 km storm-relative helicity
-76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000
WUUS52 KTAE 232114
SVRTAE
GAC019-173-185-232200-
/O.NEW.KTAE.SV.W.0133.110623T2114Z-110623T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
514 PM EDT THU JUN 23 2011

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BERRIEN COUNTY IN SOUTH CENTRAL GEORGIA...
  LANIER COUNTY IN SOUTH CENTRAL GEORGIA...
  NORTHEASTERN LOWNDES COUNTY IN SOUTH CENTRAL GEORGIA...

* UNTIL 600 PM EDT

* AT 510 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 11 MILES
  NORTHEAST OF VALDOSTA...OR NEAR MOODY AFB...AND MOVING EAST AT 25
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  TEETERVILLE...NAYLOR...LAKELAND...STOCKTON AND GREENWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY!

&&

LAT...LON 3086 8299 3084 8301 3084 8329 3116 8323
      3119 8299 3119 8298 3118 8297 3087 8297
TIME...MOT...LOC 2112Z 267DEG 22KT 3098 8316

$$

38-GODSEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 2:45 PM EDT, 2 hours 29 minutes earlier.

Area forecast discussion, Jun 23, 2:45 PM EDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
245 PM EDT THU JUN 23 2011

.SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...DEFINITELY SEEING
AN INCREASE IN RAINFALL COVERAGE THIS AFTERNOON AS AN UPPER TROUGH
APPROACHES AND FEEDS DEEP LAYER MOISTURE INTO THE AREA. THE BEST
COVERAGE IS CURRENTLY OVER THE WESTERN HALF OF THE FORECAST
AREA...ALTHOUGH THE ACTIVITY SHOULD SPREAD EAST INTO THE EVENING.

THE TROUGH AXIS IS FORECAST TO CONTINUE MOVING EAST THROUGH THE
WEEKEND WITH DIMINISHING AMPLITUDE. THE BEST AXIS OF DEEP LAYER
MOISTURE IS EXPECTED TO PUSH SOUTH ON FRIDAY...SITUATED OVER THE
FLORIDA ZONES. EVEN THEN...MODEL SOUNDINGS ARE A BIT LESS MOIST
AND LESS UNSTABLE THAN TODAY. THEREFORE...HAVE GONE WITH SLIGHTLY
LOWER POPS FOR FRIDAY...AND THUS SLIGHTLY WARMER TEMPERATURES.
EVEN WITH THE LOWER POPS...VALUES REMAIN ABOVE THE MOS GUIDANCE.

BY SATURDAY...THE TROUGH WILL BE LIFTING OUT TO THE NORTHEAST
LEAVING THE FORECAST AREA IN A WEAKNESS BETWEEN UPPER RIDGES TO
THE EAST AND WEST. GUIDANCE INDICATES SLIGHTLY DEEPER MOISTURE IN
PLACE ACROSS THE REGION WHICH SHOULD FAVOR A BIT MORE SEABREEZE
CONVECTION...ALTHOUGH COVERAGE MAY STILL BE SOMEWHAT LIMITED IN
THE ABSENCE OF SIGNIFICANT LARGE-SCALE FORCING.

.LONG TERM (SUNDAY THROUGH NEXT THURSDAY)...BOTH THE GFS AND
ECMWF ARE IN GOOD AGREEMENT EARLY IN THE EXTENDED PERIOD KEEPING
UPPER TROUGHING ALONG WITH ABUNDANT DEEP LAYER MOISTURE IN PLACE
OFFERING A CONTINUATION OF AN UNSETTLED WEATHER PATTERN. THAT TAKES
US THROUGH SUNDAY NIGHT AND THEN THEIR SOLUTIONS BEGIN TO DIVERGE.
BOTH MODELS DO SHOW A RIDGE BUILDING ACROSS THE SOUTHERN PLAINS OVER
THE WEEKEND WHICH BECOMES ELONGATED WEST TO EAST NOSING INTO THE
SOUTHEASTERN STATES EARLY NEXT WEEK WITH THE EURO RIDGING MORE
PRONOUNCED. THE GFS SHOWS THE RIDGE WEAKER WITH ITS AXIS SHIFTED
FURTHER NORTH OF THE LOCAL AREA AS A TROPICAL SYSTEM CROSSES THE
YUCATAN AND ENTERS THE SOUTHWEST GOMEX. ALTHOUGH THE GFS KEEPS THIS
SYSTEM ON A NORTHWEST TRACK TAKING AIM FOR EITHER THE NORTHERN
MEXICAN OR TEXAS COAST...DEEP TROPICAL MOISTURE IS PULLED NORTH
ACROSS THE FLORIDA PENINSULA AND THE GULF COASTAL STATES. THIS
SCENARIO WOULD KEEP UNSETTLED WEATHER WITH HIGH POPS ACROSS THE
REGION THROUGH THE REMAINDER OF THE EXTENDED PERIOD. THE EURO
SOLUTION SHOWS NO SUCH FEATURE AND WITH THE UPPER RIDGING WE WOULD
SEE DIMINISHING CHANCES FOR POPS ALONG WITH WARMER DAYTIME TEMPS.
IT'S NOT UNCOMMON FOR THE GFS TO SPIN UP A TROPICAL SYSTEM TOWARD
THE END OF ITS MODEL CYCLE SO WILL NOT GIVE THIS MUCH WEIGHT.
HOWEVER...IT DOES BEAR WATCHING AS AN AREA OF DISTURBED WEATHER IS
CURRENTLY MOVING INTO THE EASTERN CARRIBEAN. WILL SHOW NEAR SEASONAL
POPS (40-50%) THROUGH THE WEEKEND AND TRIM BACK TO LOWER TO MID
RANGE CHANCE POPS (30-40%) EACH DAY NEXT WEEK. WILL KEEP TEMPS AT
OR SLIGHTLY ABOVE SEASONAL LEVELS.

&&

.AVIATION...WITH DEEP INFLUX OF MOISTURE AHEAD OF SLOW MOVING
UPPER TROUGH TO OUR WEST...TSRA/SHRA REMAIN SCATTERED ACROSS MUCH
OF THE REGION THIS AFTERNOON WHICH WILL CONTINUE DEVELOPING INTO
THE EVENING. TEMPO GROUPS APPEAR WARRANTED AT ALL SITES THIS
AFTERNOON/EVENING. MORE COMPLICATED OVERNIGHT AS SHOWER/TSRA- MAY
PERSIST OR DEVELOP AGAIN EARLY FRIDAY...ESPECIALLY NEAR
KECP/KTLH... WITH SCATTERED DEVELOPMENT AGAIN ACROSS THE REGION
DURING THE AFTERNOON.

&&

.MARINE...HIGH PRESSURE WILL REMAIN IN PLACE OVER THE WATERS
THROUGH THE WEEKEND KEEPING WINDS AND SEAS MINIMAL.

&&

.FIRE WEATHER...DESPITE LONG-TERM DROUGHT ACROSS THE
REGION...INCREASING MOISTURE AND SCATTERED RAINFALL OVER THE NEXT
COUPLE OF DAYS WILL COMBINE WITH MORE NORMAL AFTERNOON HIGHS TO
KEEP RH FROM DROPPING TOO SEVERELY DURING THE AFTERNOON. THIS
SHOULD RESULT IN CONDITIONS REMAINING BELOW CRITICAL THRESHOLDS
FOR RED FLAGS INTO THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE   72  93  72  94  72 /  30  40  20  40  30
PANAMA CITY   76  89  76  90  76 /  30  40  20  30  20
DOTHAN        72  94  73  95  73 /  20  30  20  30  30
ALBANY        72  94  73  95  73 /  30  30  20  40  30
VALDOSTA      72  94  72  95  71 /  30  40  20  40  30
CROSS CITY    72  91  71  93  71 /  30  50  20  50  30
APALACHICOLA  76  89  75  90  75 /  30  40  30  40  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.
&&

CAMP/EVANS/BARRY
Hazardous weather outlook, Jun 23, 4:01 AM EDT, 13 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
401 AM EDT THU JUN 23 2011

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-240815-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
401 AM EDT THU JUN 23 2011 /301 AM CDT THU JUN 23 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...
AN UPPER TROUGH ACROSS THE CENTRAL U.S. WILL MOVE EAST THROUGH
TONIGHT. THIS TROUGH WILL PROVIDE A FEED OF AMPLE DEEP LAYER MOISTURE
FROM THE GULF OF MEXICO. AS A RESULT...SHOWERS AND THUNDERSTORMS
WILL GRADUALLY INCREASE FROM SOUTHWEST TO NORTHEAST. A FEW STORMS
MAY BE BE STRONG BUT SEVERE WEATHER IS NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS IS EXPECTED INTO MONDAY
BEFORE THE UPPER TROUGH DEPARTS EAST INTO THE ATLANTIC WITH DRIER
AIR FILTERING BACK IN. SOME STORMS MAY BE STRONG TO ISOLATED
SEVERE ESPECIALLY ON FRIDAY BUT WIDESPREAD SEVERE WEATHER IS NOT
ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED INTO TONIGHT.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

BLOCK

In the hours before

Local storm report, Jun 23, 11:52 AM EDT, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1152 AM EDT THU JUN 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1147 AM     WATER SPOUT      GRAYTON BEACH           30.34N 86.16W
06/23/2011                   WALTON             FL   LAW ENFORCEMENT

            SHERIFFS DEPT REPORTED SEEING THREE WATERSPOUTS NEAR THE
            WALTON/BAY COUNTY LINE, AROUND GRAYTON BEACH.

&&

JEFFRY.EVANS
Special weather statement, Jun 23, 3:36 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
336 PM EDT THU JUN 23 2011

FLZ017-GAZ157-232000-
GRADY GA-LEON FL-
336 PM EDT THU JUN 23 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHEASTERN
GRADY AND NORTHERN LEON COUNTIES...

* UNTIL 400 PM EDT

AT 331 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 11 MILES NORTH OF TALLAHASSEE...OR NEAR KILLEARN
LAKES...MOVING NORTHEAST AT 20 MPH.

DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3046 8429 3054 8437 3057 8438 3060 8433
      3064 8430 3067 8431 3069 8429 3083 8408
      3068 8409 3067 8401 3058 8400
TIME...MOT...LOC 1935Z 230DEG 18KT 3061 8422

38-GODSEY/HERSEY
Special weather statement, Jun 23, 4:06 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
406 PM EDT THU JUN 23 2011

GAZ125-127-232030-
WORTH GA-DOUGHERTY GA-
406 PM EDT THU JUN 23 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR DOUGHERTY AND
WORTH COUNTIES IN SOUTHWESTERN GEORGIA...

* UNTIL 430 PM EDT

AT 359 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 10 MILES SOUTHEAST OF ALBANY...OR NEAR PECAN CITY...
MOVING EAST AT 35 MPH.

PENNY SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3163 8380 3162 8372 3159 8367 3157 8367
      3142 8400 3144 8400 3144 8414 3153 8421
      3163 8406 3162 8405 3169 8397 3180 8380
TIME...MOT...LOC 2006Z 253DEG 32KT 3152 8396

38-GODSEY/HERSEY
Special weather statement, Jun 23, 4:10 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
410 PM EDT THU JUN 23 2011

GAZ158-159-232045-
THOMAS GA-BROOKS GA-
410 PM EDT THU JUN 23 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR BROOKS AND THOMAS
COUNTIES IN SOUTHWESTERN GEORGIA...

* UNTIL 445 PM EDT

AT 405 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 30 MILES NORTHEAST OF TALLAHASSEE...OR NEAR METCALF...
MOVING EAST AT 35 MPH.

PENNY SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY!
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3067 8391 3067 8398 3080 8407 3104 8370
      3104 8358 3107 8357 3087 8343
TIME...MOT...LOC 2009Z 249DEG 29KT 3077 8390

38-GODSEY/HERSEY
Special weather statement, Jun 23, 4:51 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
451 PM EDT THU JUN 23 2011

GAZ148-159-160-232115-
LOWNDES GA-BROOKS GA-BERRIEN GA-
451 PM EDT THU JUN 23 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR BERRIEN...BROOKS
AND LOWNDES COUNTIES IN SOUTH CENTRAL GEORGIA...

* UNTIL 515 PM EDT

AT 448 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 7 MILES NORTH OF VALDOSTA...OR NEAR I-75 AT EXIT 22...
MOVING NORTHEAST AT 25 MPH.

PEOPLE IN EASTERN BROOKS...NORTHWESTERN LOWNDES AND SOUTHERN BERRIEN
COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3106 8320 3103 8320 3102 8318 3093 8318
      3082 8342 3100 8351 3103 8341 3103 8330
      3104 8328 3108 8329 3113 8316 3107 8317
TIME...MOT...LOC 2051Z 246DEG 22KT 3095 8329

38-GODSEY

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 4:06 PM EDTSpecial Weather StatementTAEWorth24 min
Jun 23, 4:10 PM EDTSpecial Weather StatementTAEBrooks, Thomas35 min
Jun 23, 4:51 PM EDTSpecial Weather StatementTAELowndes24 min
Jun 23, 4:59 PM EDTSevere Thunderstorm WarningTAELanier, Lowndes46 min
Jun 23, 5:37 PM EDTSevere Thunderstorm WarningTAEBerrien38 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.